Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes bleeding a week after periods?

Hey i m 23 years old i had an unprotected sex a day after my period,my partner didnt ejaculate in me but i took a post sex birthcontrol pill (postinor2) just to be safe and sure.its a week later and i m bleeding like i m on my period again. Please help!
Mon, 29 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Any kind of emergency contraception taken after unprotected sex can change your regular cycle. It can lengthen your monthly cycle by either causing your periods to occur a week early or late than usual. Also, break through bleeding is common due to the hormonal combination in the pills. But it's not a serious side effect.

Usually, Postinor does not affect your regular period but at times make it appear earlier or later. You can also have some irregular bleeding or spotting till your next period.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Yogapriya Vasudevan, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on HIV


What causes bleeding a week after periods?

Hi, Any kind of emergency contraception taken after unprotected sex can change your regular cycle. It can lengthen your monthly cycle by either causing your periods to occur a week early or late than usual. Also, break through bleeding is common due to the hormonal combination in the pills. But it s not a serious side effect. Usually, Postinor does not affect your regular period but at times make it appear earlier or later. You can also have some irregular bleeding or spotting till your next period. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Yogapriya Vasudevan, General & Family Physician